Thunderstorm Wind, Tyler
- When
- April 10, 6:35 PM CST
- Where
- Tyler County, Woodville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.767, -94.417
Trees and power lines were blown down in Woodville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees and power lines were blown down in Woodville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 10, 6:00 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 700 PM CDT SAT APR 10 2004 .UPDATE... HAVE UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH 65 FOR TEXAS AND EXTREME WESTERN LOUISIANA ZONES. A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO MOVE SOUTHEAST ACROSS TEXAS FROM LUFKIN TO CONROE TO SPEAKS. THIS LINE WILL MOVE INTO THE NW CWA WITHIN THE NEXT HOUR OR TWO. .PREVIOUS DISCUSSION... .TONIGHT...LINEAR SHOWERS AND THUNDERSTORMS SOME SEVERE. The current thinking has not changed. The Texas cold front will advance southeast toward the Lakes Region this evening move steadily across the Lakes Region by midnight then slow down to a crawl as it moves east across southwest and east central Louisiana. Both the thermodynamics and the dynamics will come together to meet this cold front. An unstable air mass will be in place SI values will range from minus 3 to minus 4 C degrees. From a dynamics perspective, a LLJ will set-up along a Cameron- Alexandria line by midnight then strengthen as the core drifts east. Further-up, the Rocky Mountain trough will be ejecting group waves (emanating out of Old Mexico) northeast. A strong group wave is timed to pass over the LLJ around midnight. The phasing-in of the two omegas (LLJ and group wave) with the frontal lift will release the thermodynamic instability. The primary severe threat is damaging winds and hail. Also, localized flooding is possible especially when the cold front decelerates during the overnight hours. Basin-averaged rainwater amounts around 1.5 inches will be found within area bounded from Beaumont to Lake Charles to Alexandria to Fort Polk. .TOMORROW...WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS. The thinking has changed The slow-moving cold front picks-up its southeast advance, trekking steadily across south central Louisiana during the morning hours. The severe potential will be high in the pre-frontal air. Linear thunderstorms are expected. Meanwhile, a low-level vortex set-up across southwest Louisiana. Its low-level cyclonic flow (within the somewhat unstable post-frontal air) will generate and maintain overrunning rain. Although the low- level dynamics (LLJ) have exited east the upper-level dynamics will remain favorable. A few propagating group waves (emanating out of Old Mexico) will pass over the unstable post frontal air embedded thunderstorms seem likely. Embedded severe storms seems less likely. The cool surface-layer air should prevent the thunderstorms downdrafts from reaching the public. .TOMORROW NIGHT...RAINS TAPERING OFF The low-level cyclonic vortex will propagate northeast into northern Mississippi. The circulation on the cold side of the vortex will bring down cooler air thus deepening the surface cold layer. The stratiform rain will taper off to light convective rain (showers). && .PRELIMINARY POINT TEMPS/POPS... LCH 61 65 52 64 / 70 100 40 20 BPT 59 65 51 65 / 70 100 40 20 AEX 59 62 46 60 / 70 100 70 40 LFT 62 66 53 65 / 70 100 70 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 21/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 439 AM CDT SAT APR 10 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 111030- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 439 AM CDT SAT APR 10 2004 .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL SLOWLY MOVE SOUTH TODAY AND INTO CENTRAL LOUISIANA BY LATE THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE FOUND ALONG AND AHEAD OF THIS BOUNDARY AND THERE IS A POSSIBILITY THAT SOME OF THESE STORMS MAY BE SEVERE. AT THIS TIME...LARGE HAIL... DAMAGING WINDS AND HEAVY RAIN LOOK TO BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE FRONT WILL MOVE OFFSHORE EARLY SUNDAY MORNING BUT SHOWERS WITH A FEW ISOLATED THUNDERSTORMS WILL LINGER THROUGH MONDAY. HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT ON TUESDAY...KEEPING SKIES CLEAR THROUGH THE END OF THE WEEK. SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 248 PM CDT SAT APR 10 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 110300- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 248 PM CDT SAT APR 10 2004 ...ROUGH WEATHER IS EXPECTED LATER TONIGHT... BOTH SEVERE THUNDERSTORMS AND LOCALIZED FLOODING RAIN ARE POSSIBLE LATER TONIGHT INTO EARLY EASTER MORNING. A STRONG COLD FRONT WILL ADVANCE THROUGH THE LAKES REGION OF SOUTHEAST TEXAS LATER THIS EVENING, THEN CONTINUE ACROSS SOUTHWEST AND EAST CENTRAL LOUISIANA OVERNIGHT, AND FINALLY EXIT SOUTH CENTRAL LOUISIANA EASTER MORNING. ROUGH WEATHER IS EXPECTED NEAR AND AHEAD OF THIS FRONT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS. HAIL IS ALSO POSSIBLE. ALSO, SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. BEWARE OF LOCALIZED FLOODING, ESPECIALLY IN UNDERPASSES. THE RAINS WILL NOT END WITH THE PASSAGE OF THIS FRONT. WIDESPREAD STEADY RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL PERSIST FOR MOST OF EASTER SUNDAY. STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION, OR RADIO FOR LATER STATEMENTS.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393190.